Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking medicine for high bp, lumbar pain and constipation. Now shortness of breath, dry mouth. Side effect?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I am experiencing nervousness and dry mouth and low rate 60. No chest pains yet hopefully won't have them. But I am concerned with the medicines that I am taking if this is causing me to have difficulty breathing. I am on metropoyl 100 mg for high blood pressure. I am currently taking oxycodone 15 mg and morphine 60 mg for upper and lower lumbar pain. I am taking a 81 mg of baby aspirin. I also take Amitiza for constipation. Please help
Posted Tue, 16 Apr 2013 in Medicines and Side Effects
Answered by Dr. Nsah Bernard 3 hours later

Thanks for posting on XXXXXXX

Just want to assure you that a pulse rate of 60 beats per min is not considered yet a medical problem ( a normal heart rate is between 60-90 and an upper limit of 100 is acceptable). Now, if you are having difficulty breathing or shortness of breath which started after you started the drugs, then you are must definitely experiencing a side a effect of one of the medications. Let me take each of the drugs and present them to you. The first drug metropoyl 100mg ( or metoprolol 100mg) can cause bradycardia (heart rate < 50 beats/min) and shortness of breath ( they are both considered serious side effects and requires a doctor's attention). Another thing you should consider is your initial heart rate before you started metoprolol and i you see that it has persistently dropped above your initial rate (then your pulse rate at 60 is probably due to the medication). Please call your doctor if that is the case. The 2nd medication: oxycodone can also result to difficulty breathing and bradycardia (if both drugs are causing same side effects then it will cost you more breathing difficulty). Morphine can cause shallow breathing, fast, slow or irregular heart beat etc. Amitiza (Lubiprostone) also causes difficulty breathing as side effect.
So it is possible that just one of the drugs is responsible for your breathing difficulty and my advise is that you should contact your doctor as soon as possible before the situation gets worst.

Hope this helps and let me know if you have any other questions.
Dr. Bernard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor